Idaho, 2015Damaging Winds in Idaho, June 29, 2015
June 29, 2015 · NWS OTX · 2 events in 1 county or zone
After record hot temperatures occurred over the weekend a cold front passed through Monday June 29,2015 and produced numerous thunderstorms, some being severe, over Eastern Washington and Northern Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After record hot temperatures occurred over the weekend a cold front passed through Monday June 29,2015 and produced numerous thunderstorms, some being severe, over Eastern Washington and Northern Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 29, 8:27 PM PST, 25 minutes earlier.
Area forecast discussion, Jun 29, 8:27 PM PST, 25 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
927 PM PDT MON JUN 29 2015
.SYNOPSIS...
A weather system will trigger isolated to scattered thunderstorm
activity through early this evening. Tuesday and beyond will be
mainly dry but continued very warm. Friday looks to be the warmest
day this week...with valley highs ranging from 96 to 104.
&&
.DISCUSSION...
The line of thunderstorms that moved across the northern mountains
are now pushing into extreme northwest portion of Montana late
this evening. Quieter weather is expected for the rest of
tonight. As such, we have let the Red Flag Warning expire. Skies
will clear across much of the region. All the rain that fell
across the Northern Panhandle may produce a brief period of fog in
those valleys, but any fog should burn off quickly in the morning
on Tuesday. /SVH
&&
.AVIATION...
00Z TAFS: An upper level shortwave trough of lower pressure will
pass across the northwestern portion of the region this evening.
The atmosphere is also very unstable with thunderstorms developing
rapidly over the Waterville Plateau and heading into the Okanogan
Highlands. These thunderstorms are expected to remain north of the
TAF sites, but these thunderstorms will be capable of producing
strong thunderstorm outflows south and westward toward the
Spokane/Coeur d'Alene areas through this evening. There is also a
chance for thunderstorms to develop over northeast OR that pushes
toward KLWS this evening; confidence is low that this convection
will impact KLWS. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 93 65 94 66 97 / 10 0 0 0 0 0
Coeur d'Alene 64 90 61 93 61 96 / 10 0 0 0 0 0
Pullman 59 89 56 91 55 94 / 10 0 0 0 0 0
Lewiston 69 98 65 99 66 102 / 10 0 0 0 0 0
Colville 62 95 60 96 61 99 / 10 10 10 0 0 0
Sandpoint 57 90 54 91 55 94 / 10 10 0 0 0 0
Kellogg 61 89 60 91 57 95 / 10 0 0 0 0 0
Moses Lake 67 98 65 98 68 101 / 0 0 0 0 0 0
Wenatchee 74 98 70 99 72 103 / 10 0 0 0 0 0
Omak 64 97 61 96 62 101 / 10 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 29, 8:37 PM PST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
937 PM PDT MON JUN 29 2015
IDZ001>004-026-027-WAZ031>038-041>044-010445-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
937 PM PDT MON JUN 29 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
No hazardous weather is expected at this time.
In the hours before
Local storm report, Jun 29, 3:09 PM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
409 PM PDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD 3 W WATERVILLE 47.65N 120.13W
06/29/2015 DOUGLAS WA LAW ENFORCEMENT
DEBRIS AND ROCKS OVER HIGHWAY TWO IN PINE CANYON NEAR
MILEPOST 145-146.
&&
TCARTERSpecial weather statement, Jun 29, 5:52 PM PST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
652 PM PDT MON JUN 29 2015
WAZ037-300215-
NORTHEAST MOUNTAINS WA-
652 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL STEVENS AND CENTRAL
PEND OREILLE COUNTIES UNTIL 715 PM PDT...
AT 652 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF COLVILLE...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IONE...TIGER...LITTLE PEND OREILLE LAKES CAMPGROUND...LOST CREEK AND
RUBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4844 11768 4858 11777 4877 11737 4849 11717
TIME...MOT...LOC 0152Z 245DEG 33KT 4853 11764
SVH
Special weather statement, Jun 29, 7:35 PM PST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
835 PM PDT MON JUN 29 2015
IDZ001-300415-
NORTHERN PANHANDLE ID-
835 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOUNDARY AND CENTRAL
BONNER COUNTIES UNTIL 915 PM PDT...
AT 834 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF SANDPOINT...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONNERS FERRY...MOYIE SPRINGS...COLBURN...NAPLES...ELMIRA AND
SCHWEITZER MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4836 11672 4858 11681 4879 11621 4842 11606
TIME...MOT...LOC 0334Z 250DEG 30KT 4849 11667
SVH
Local storm report, Jun 29, 7:53 PM PST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
853 PM PDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N NORTHPORT 48.93N 117.78W
06/29/2015 STEVENS WA EMERGENCY MNGR
A TREE FELL OVER ONTO A HOUSE. NO INJURIES REPORTED. TIME
WAS BASED OFF OF RADAR.
0645 PM TSTM WND DMG 10 ESE COLVILLE 48.49N 117.69W
06/29/2015 STEVENS WA EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 20 EAST
OF COLVILLE. NUMEROUS PEOPLE STRANDED AT FLODELLE
CAMPGROUND DUE TO THE FALLEN TREES. NO INJURIES WERE
REPORTED. TIME WAS BASED OFF OF RADAR.
0730 PM TSTM WND DMG 4 SSE TIGER 48.63N 117.37W
06/29/2015 PEND OREILLE WA LAW ENFORCEMENT
MULTIPLE TREES AND A POWER LINE DOWN ACROSS HIGHWAY 20 AT
MILE POST 390. TIME WAS BASED OFF OF RADAR.
&&
SVANHORNThunderstorm Wind, Boundary
- When
- June 29, 8:52 PM PST to 9:02 PM PST
- Where
- Boundary County, 1 mi S of Bonners Ferry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 48.685, -116.320
An emergency manager reported a tree top blew down between two homes at the Kootenai Tribal Mission. The time of the report was based off of radar data.
Thunderstorm Wind, Boundary
- When
- June 29, 8:52 PM PST to 9:02 PM PST
- Where
- Boundary County, Bonners Ferry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 48.700, -116.320
An emergency manager reported that a couple of trees fell due to thunderstorm wind gusts. One car was struck and a low voltage line knocked down by the fallen trees. The time of report was based off radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579902, 579904.